Heavy Rain, Whitman
- When
- June 10, 2:00 PM PST to 6:00 PM PST
- Where
- Whitman County, Dusty
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 46.820, -117.650
A line of showers and thunderstorms in the Dusty area resulted in local damage. 4 inches of rain fell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A line of showers and thunderstorms in the Dusty area resulted in local damage. More than a foot of mud washed into a barn and yard after 1.4 inches of rain fell. In addition, lightning damaged a computer and knocked out phone and on-line services for some homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 10, 1:26 PM PST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 226 PM PDT THU JUN 10 2010 .SYNOPSIS... A DEEP UPPER LEVEL LOW WILL MEANDER ACROSS NORTHEAST WASHINGTON THROUGH TONIGHT RESULTING IN MORE COOL AND SHOWERY WEATHER. THE UNSETTLED WEATHER WILL LIKELY CONTINUE THROUGH FRIDAY. HIGH PRESSURE BEGINS TO NOSE INTO THE AREA LATE FRIDAY...THEN STRENGTHENS THROUGH THE WEEKEND. THE RIDGE WILL PUSH TEMPERATURES ABOVE ABOVE SEASONAL NORMS FOR THE FIRST TIME IN NEARLY FOUR WEEKS. AN UPPER TROUGH WILL THEN SETTLE IN MONDAY AND TUESDAY FOR COOLER TEMPERATURES. && .DISCUSSION... TONIGHT...THE UPPER LEVEL LOW IS EXPECTED TO SLOWLY MOVE EAST- SOUTHEAST AND OUT OF THE REGION OVER THE NEXT 24 HOURS. SATELLITE LOOPS ARE PICKING UP ON TWO INTERESTING FEATURES THIS AFTERNOON. THE FIRST IS A FAIRLY LARGE SHORTWAVE DROPPING SOUTH DOWN THE BACKSIDE OF THE TROUGH ALONG THE SOUTHERN WASHINGTON CASCADES. I WOULD EXPECT THIS WOULD SLOW DOWN THE EASTWARD PROGRESSION OF THE MAIN TROUGH BY SEVERAL HOURS AND KEEP THE COLD CORE OVER THE INLAND NORTHWEST WELL INTO THE EVENING HOURS. THE SECOND IS A SHORTWAVE ON A MUCH SMALLER SCALE CURRENTLY CENTERED OVER PEND OREILLE COUNTY. THE COLD CORE WITH 5H TEMPERATURES AT -22C IS KEEPING AN UNSTABLE ENVIRONMENT OVER THE INLAND NORTHWEST. CURRENT CAPE VALUES OFF THE LAPS ANALYSIS ARE 400-1200 J/KG WITH LAPSE RATES BETWEEN 7-9C/KM. 0-6KM SHEAR IS ONLY ON THE ORDER OF 10-15KTS...AND WITH LOW FREEZING LEVELS LARGE HAIL FORMATION WILL BE DIFFICULT. SO WHILE THE ATMOSPHERE IS UNSTABLE ENOUGH TO SUPPORT WIDE SPREAD SHOWERS AND EMBEDDED THUNDERSTORMS...THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. AS HAS BEEN HAPPENING FOR MOST OF THE EARLY PART OF THE DAY CONVECTION HAS BEEN FIRING ALONG SPOKES OF ENERGY WRAPPING OFF THAT SMALL MID LEVEL LOW OVER NORTHEAST WASHINGTON AND EXPECT THIS TO BE THE CASE FOR LATER THIS AFTERNOON AND THROUGH THE NIGHT. THE BEST CHANCES FOR THUNDERSTORMS WILL STAY EAST OF A LINE FROM ABOUT OMAK TO WALLA WALLA THROUGH SUNSET OR A LITTLE LATER. SHOWERS WILL CONTINUE THROUGH THE NIGHT ACROSS THE NORTHEAST MOUNTAINS AND IDAHO PANHANDLE AS THAT MID LEVEL LOW MOVES OUT OF THE AREA. THE FLOW BECOMES NORTH-NORTHWEST OVERNIGHT FAVORING MY SOUTHEAST ZONES AND POPS WERE BUMPED THERE TO HANDLE SHOWERS THROUGH THE NIGHT. /TOBIN FRIDAY THROUGH SUNDAY...THE INLAND NW WILL REMAIN IN A NORTHERLY FLOW ON THE BACKSIDE OF THE EXITING UPPER TROUGH...WITH ONE MORE DISTURBANCE DROPPING IN FROM B.C TO KEEP SHOWERS GOING...BEFORE HIGH PRESSURE BUILDS IN FOR THE WEEKEND WITH DRIER AND MILDER CONDITIONS. FRIDAY...THE MID-LEVEL DISTURBANCE PUSHES TOWARD THE WA/BC BORDER EARLY AND DROPS S/SE ACROSS THE REGION. MODELS PLACE THE BEST LIFT (DIVQ/OMEGA COUPLET) ASSOCIATED WITH THIS DISTURBANCE ACROSS THE CANADIAN BORDER ZONES THROUGH CENTRAL PANHANDLE. ADDITIONALLY THE NNW FLOW AND TROUGH TRAILING FROM AN EXITING 700 MB LOW WILL PROVIDE SOME LIFT AND FOCUS FOR LIFT ACROSS CENTRAL PANHANDLE. TACK ON STEEPENING LAPSE RATES AND SOME CONVECTIVE INSTABILITY IN THE AFTERNOON...THIS SUPPORTS SCATTERED TO ISOLATED SHOWERS ACROSS ALL AREAS EXCEPT THE DEEPER BASIN. THE BEST CHANCES WILL REMAIN OVER THE CENTRAL PANHANDLE AND SOUTHEAST CWA...AS WELL AS THE NORTHERN MOUNTAIN IN THE AFTERNOON. ALSO WITH OVERALL CONVECTIVE PARAMETERS...I WILL KEEP THE THREAT OF ISOLATED THUNDERSTORMS GOING ACROSS THE EAST. WITH A LACK OF SIGNIFICANT 0-6KM SHEAR...ORGANIZED STORMS ARE NOT EXPECTED. THE SHOWER/T-STORM THREAT WILL WANE AND END TOWARD 03-06Z (FRIDAY EVENING) AS HIGH PRESSURE STARTS TO BUILD IN AND THE ATMOSPHERE STABILIZES. THE WEEKEND IS EXPECTED TO BE DRY...WITH HIGH PRESSURE CONTINUING TO BUILD IN WITH LARGER SCALE SUBSIDENCE AND A COMPARATIVELY STABLE ATMOSPHERE. SOME STEEPENING LAPSE RATES DURING THE AFTERNOON IN THE LOW LEVELS SHOULD PROVIDE SOME INCREASING CLOUDINESS ABOUT THE MOUNTAINS...ESPECIALLY ON SUNDAY AS THE FLOW TURNS WEST TO SOUTHWEST AHEAD OF THE NEXT APPROACHING TROUGH. A FEW MID/HIGHER CLOUDS WILL ALSO BE ON THE INCREASE LATE SUNDAY FROM THE WEST. TEMPERATURES WILL BE ON THE RISE INTO SUNDAY AS WELL...WITH 850 TEMPS RISING FROM THE UPPER SINGLE DIGITS/LOWER TEENS DEG C FRIDAY TO THE MID/UPPER TEENS BY SUNDAY. THIS SUPPORTS TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. /JCOTE SUNDAY NIGHT THROUGH THURSDAY...OVERALL MODEL AGREEMENT IS GOOD DURING THE EXTENDED PERIOD BETWEEN THE GFS/ECMWF/CANADIAN. AN UPPER LEVEL TROUGH WILL DROP DOWN FROM THE GULF OF ALASKA SUNDAY NIGHT THROUGH TUESDAY USHERING IN A COOLING TREND. INITIALLY A DRY COLD FRONT WILL PASS THROUGH THE AREA SUNDAY NIGHT AND MONDAY WITH VERY LIMITED MOISTURE. THUS ONLY A SLIGHT CHANCE OF SHOWERS WAS MAINTAINED FOR THE MOUNTAINS NEAR THE CANADIAN BORDER. MAIN IMPACT WILL BE LOCALLY BREEZY CONDITIONS ESPECIALLY IN THE LEE OF THE CASCADES AND 10-15 DEGREES OF COOLING COMPARED TO SUNDAY. THEN MONDAY NIGHT INTO TUESDAY THE TROUGH DROPS OVER THE AREA WITH 500MB TEMPS DROPPING TO -20 TO -24C. THE DRY LOW LEVELS MAY LIMIT AREAL COVERAGE OF SHOWERS DESPITE THE UNSTABLE ATMOSPHERE...BUT WITH A COLD POOL OF THIS DEGREE IN JUNE CAN NOT RULE OUT SOME SHOWER ACTIVITY ESPECIALLY OVER THE MOUNTAINS. THUS POPS WERE INCREASED TO CLIMATOLOGY WHICH IS CHANCE FOR THE MTNS...AND 10-20 PCT FOR THE VALLEYS. THE TROUGH THEN DEPARTS ON WEDNESDAY AND THURSDAY RESULTING IN DRY CONDITIONS AREA WIDE EXCEPT FOR A THREAT FOR A FEW MOUNTAIN SHOWERS ESPECIALLY ON WEDNESDAY OVER NORTH IDAHO. TEMPERATURES WILL COOL TO BELOW NORMAL ON MONDAY AND TUESDAY AND THEN MODERATE BACK TOWARDS NORMAL ON THURSDAY. /JW && .AVIATION... ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. SHOWERS HAVE BEEN FORMING OVER THE BASIN AND EASTERN ZONES FOR MOST OF THE MORNING AROUND A CIRCULATION LOCATED NEAR COLVILLE...AND EXPECT THIS TO CONTINUE AND INCREASE WITH AFTERNOON HEATING. THE FOCUS OF THE BEST INSTABILITY WILL SHIFT ACROSS THE EASTERN ZONES AND EXPECT THIS WILL BE THE AREA OF THUNDERSTORM DEVELOPMENT. CONDITIONS WILL IMPROVE AT ALL TAF SITES AFTER 06Z. WITH ONLY MINOR CHANGES TO THE ATMOSPHERE EXPECT SEVERAL HOURS OF STRATUS DEVELOPMENT FOR THE EASTERN TAF SITES BETWEEN 11Z-16Z WITH CEILINGS DROPPING TO MVFR AT TIMES. /TOBIN && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 47 67 46 76 51 80 / 50 30 20 0 0 0 COEUR D'ALENE 47 68 45 78 50 79 / 60 30 20 0 0 0 PULLMAN 44 64 44 75 48 77 / 50 40 20 0 0 0 LEWISTON 50 71 51 80 51 83 / 40 40 20 0 0 0 COLVILLE 44 72 44 81 48 84 / 60 30 20 0 0 0 SANDPOINT 44 67 43 75 45 80 / 70 50 20 0 0 0 KELLOGG 44 60 44 73 48 76 / 60 50 20 0 0 0 MOSES LAKE 47 75 49 82 53 87 / 30 10 0 0 0 0 WENATCHEE 50 74 52 81 57 84 / 10 10 0 0 0 0 OMAK 46 74 49 81 51 86 / 30 20 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 545 AM PDT THU JUN 10 2010 IDZ001>004-026-027-WAZ031>038-041>044-111315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 545 AM PDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 96 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 heavy rain, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240495, 240496.